Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 13, 2005, 4:24 PM MST for Coconino County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 4:24 PM MST (23:24 UTC)
- Expired
- Aug 13, 2005, 4:51 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 153 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 132325 SVRFGZ AZC005-140000- /O.NEW.KFGZ.SV.W.0069.050813T2324Z-050814T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 424 PM MST SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 500 PM MST * AT 419 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL COCONINO COUNTY...OR ABOUT 32 MILES SOUTHWEST OF PAGE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN COCONINO COUNTY AT 440 PM MST LAT...LON 3664 11177 3652 11193 3637 11176 3650 11156 $$ TC
1 follow-up statement
000 WWUS55 KFGZ 132351 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST SAT AUG 13 2005 AZC005-132359- /O.CAN.KFGZ.SV.W.0069.000000T0000Z-050814T0000Z/ COCONINO AZ- 449 PM MST SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCONINO COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SMALL HAIL AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM 15 MILES SOUTHEAST OF HOUSE ROCK OR 35 MILES SOUTHWEST OF PAGE. LAT...LON 3664 11177 3652 11193 3637 11176 3650 11156 $$ TC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:30 PM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT AUG 13 2005 .SYNOPSIS...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. THEN DRIER AIR IS EXPECTED TO MOVE INTO ARIZONA ON TUESDAY WITH A DECREASE IN STORM ACTIVITY FOR THE REMAINDER OF THE WEEK. && .DISCUSSION...MAIN AREA OF CONVECTION TODAY FIRED UNDER THE THETA-E AXIS ALONG THE RIM AND WHITES...WITH THE STORMS DRIFTING INTO THE LCR. LOTS OF SMALL HAIL REPORTED AND A FEW HEAVY DOWNPOURS WITH THE STORMS. EXPECT THE MODERATE MONSOON PATTERN TO CONTINUE INTO MONDAY. SEE LITTLE CHANGE IN THE SOUNDING MOISTURE PROFILES WITH PWS REMAINING HIGH. TOMORROW LARGE AREA OF UPPER LEVEL DIVERGENCE PROGGED OVER THE MUCH OF THE EASTERN HALF OF THE CWA. SHOULD BE ANOTHER STORMY DAY ACROSS THE AREA. A PERSISTENT AND DEEPENING TROF OVER CA NEXT WEEK WILL BRING A DRIER SW FLOW TO THE STATE. THE MODELS HAVE BEEN CONSISTENT IN SHOWING DRYING AT THE MID TO UPPER LEVELS. HOWEVER... LINGERING LOW LEVEL MOISTURE WILL PRODUCE AFTERNOON CU OVER THE HIGHER TERRAIN AND FUEL ISOLATED AFTERNOON CONVECTION. BY THE END OF THE WEEK HIGH PRESSURE BUILDS IN OVER THE STATE FROM THE EAST. THE FLOW TURN SOUTHERLY AGAIN TAPPING THE MOISTURE POOL OVER OLE MEXICO. WITH THIS SCENARIO COULD SEE A RETURN OF THE MONSOON NEXT WEEKEND. DF && .AVIATION...FOR 00Z PACKAGE...TAFS AND TWEBS ADEQUATELY DEPICT CURRENT WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 6 hours 24 minutes before
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT AUG 13 2005 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE AIR MASS OVER NORTHERN ARIZONA REMAINS VERY MOIST AND UNSTABLE. WIDESPREAD THUNDERSTORMS WILL DEVELOP BY NOON AND CONTINUE INTO THE EVENING. THE MOST INTENSE ACTIVITY THIS AFTERNOON IS EXPECTED OVER THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE LITTLE COLORADO RIVER VALLEY UP TO THE FOUR CORNERS AREA. SOME OF THE STORMS ARE LIKELY TO PRODUCE HEAVY RAINFALL AMOUNTS. THE GROUND ACROSS THE REGION IS NEAR SATURATION FROM THE STORMS THIS WEEK. THE MAIN THREAT FROM TODAYS STORMS WILL BE LOCALIZED STREAM AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. BY TUESDAY DRIER AIR IS EXPECTED TO MOVE INTO THE STATE...LEADING TO AN OVERALL DECREASE IN THE DAILY THUNDERSTORM ACTIVITY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:16 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Aug 13, 2:29 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 20 min |
| Aug 13, 2:55 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Aug 13, 3:17 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Aug 13, 3:49 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Aug 13, 4:42 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.